U.S. doctors online nowAsk doctors free
MO
A 37-year-old male asked:

Generally speaking is it possible that a muscle relaxant like baclofen could be helpful at a lower dose but then at a higher dose actually have the opposote effect by weakening muscles instead of just helping with pain and spasticity?

1 doctor answer1 doctor weighed in
Dr. Bennett Machanic
Neurology 53 years experience
High dose baclofen can cause weakness, especially if delivered via a Baclofen Pump. Often low dose oral baclofen is helpful and better tolerated than higher levels. Suggest you and your doctor titrate upwards or downwards to achieve best outcome with minimal adverse effects.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Feb 1, 2022

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.